Tennessee, 2022Winter Weather in Tennessee, January 28 to 29, 2022
January 28 to 29, 2022 · NWS OHX · 9 events in 9 counties and zones
Light snow moved across Middle Tennessee from the afternoon hours on January 28 into the morning hours on January 29, with light snow accumulations mainly in the Upper Cumberland. Up to 3 inches of snow was reported on the Cumberland Plateau.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light snow moved across Middle Tennessee from the afternoon hours on January 28 into the morning hours on January 29, with light snow accumulations mainly in the Upper Cumberland. Up to 3 inches of snow was reported on the Cumberland Plateau.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 28, 2:15 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 28, 2:15 PM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
215 PM CST Fri Jan 28 2022
.DISCUSSION...
Plenty of returns on radar this afternoon as the upper level
trough axis swings through the area. After temperatures crept into
the lower 40s, evaporative cooling has helped drop those
temperatures back into the 30s. Scattered snow showers will move
through the area this afternoon and evening with a quick dusting
possible west of the plateau and around an inch along the northern
plateau. Some isolated areas on the northern plateau could pick
up a little more than an inch. Behind the snow showers, cloud
cover will decrease and temperatures will drop into the teens.
10-15 mph north winds will give us single digit wind chills and
even a couple negative wind chills along the plateau early
Saturday morning. The weekend will get off to a chilly start and
we will manage to warm into the upper 20s to mid 30s. A clipper
system will swing through the upper Midwest early Sunday turning
our winds back to the south. Highs on Sunday will rebound nicely
into the 40s and even lower 50s.
We will transition to zonal upper flow on Monday with the warm up
continuing as the entire area reaches into the 50s. An upper low
will be moving across Texas late Monday and weakening as it
reaches the Gulf. This should help keep our area dry through
Tuesday. A frontal boundary will set up to the west of our area
early Wednesday with moisture advection into our area which will
spark shower chances on Wednesday. The upper level trough will
kick the frontal boundary through our area late on Thursday. GFS
has sped up a little more in line with the Euro which should keep
the chances for a wintry transition to a minimum Thursday night.
About 1-2 inches of rain with this system still looks reasonable.
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR/MVFR cigs/vis are expected much of this TAF period as
scattered snow showers spread southeastward across the area later
this afternoon and evening. Heavier snow showers will bring
occasional IFR conditions to CSV. Precipitation will end by late
evening/early morning with all airports will improving to VFR by
Saturday morning. Gusty northwest winds will continue into
tonight before decreasing on Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 18 34 25 50 26 / 20 0 0 0 0
Clarksville 16 34 25 47 24 / 20 0 0 0 0
Crossville 12 28 19 43 25 / 40 0 0 0 0
Columbia 17 35 25 50 25 / 10 0 0 0 0
Lawrenceburg 17 35 25 50 25 / 20 0 0 0 0
Waverly 17 35 26 49 26 / 10 0 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 3 AM CST Saturday for Clay-
Cumberland-Fentress-Overton-Pickett-Putnam.
&&
DISCUSSION......Reagan
AVIATION........Shamburger
Hazardous weather outlook, Jan 28, 1:45 PM CST, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
145 PM CST Fri Jan 28 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-291945-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
145 PM CST Fri Jan 28 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...This afternoon and tonight.
A winter weather advisory is in effect until 3 am for the northern
Cumberland Plateau where around 1 inch of snowfall is expected. Some
isolated areas could receive up to 2 inches. Outside of the plateau,
no accumulation to a dusting is expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
10
In the hours before
Special weather statement, Jan 28, 4:02 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
402 PM CST Fri Jan 28 2022
TNZ008>011-028>034-063>066-077>080-291015-
Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-
Grundy-Van Buren-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville,
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville,
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta,
Crossville, Tullahoma, Manchester, McMinnville, Altamont,
Coalmont, and Spencer
402 PM CST Fri Jan 28 2022
...Light Snow Accumulations Possible this Evening...
Another chance of accumulating snowfall is possible this evening,
generally for areas of Middle TN east of I-65. Up to an inch of
snow is possible along the Cumberland Plateau, with isolated
amounts of near 2 inches along the upper Cumberland. Elsewhere, a
dusting to a quarter inch will possible. Impacts should be minor,
except along the Plateau where some difficult driving conditions
could develop.
Very cold temperatures are also expected tonight. Low temperatures
tonight in the teens, with gusty north winds, will create Wind
Chills in the low single digits, with a few negative readings
possible. Please take the necessary precautions to protect
yourself and loved ones from these very cold conditions.
21
Winter Weather, Fentress
- When
- January 28, 5:00 PM CST to January 29, 7:00 AM CST
- Where
- Fentress forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Up to 3 inches of snow fell across the county. CoCoRaHS station Jamestown 3.1 SE measured 3.0 of snow, and CoCoRaHS station Clarkrange 6.0 NE measured 2.8 of snow.
Winter Weather, Overton
- When
- January 28, 5:00 PM CST to January 29, 7:00 AM CST
- Where
- Overton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across the county. CoCoRaHS station Livingston 4.1 WSW measured 0.8 of snow.
Winter Weather, Putnam
- When
- January 28, 5:00 PM CST to January 29, 7:00 AM CST
- Where
- Putnam forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Up to around 1 inch of snow fell across the county. CoCoRaHS station Cookeville 2.6 ENE measured 1.2 of snow, CoCoRaHS station Cookeville 4.6 WNW measured 1.0 of snow, and CoCoRaHS station Baxter 2.6 S measured 0.5 of snow.
Winter Weather, Cumberland
- When
- January 28, 5:00 PM CST to January 29, 7:00 AM CST
- Where
- Cumberland forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Up to 3 inches of snow fell across the county. CoCoRaHS station Crossville 4.7 S measured 2.7 of snow, CoCoRaHS station Crossville 7.2 SE measured 2.0 of snow, and CoCoRaHS station Fairfield Glade 0.1 NNW measured 1.0 of snow.
Winter Weather, Williamson
- When
- January 28, 5:00 PM CST to January 29, 7:00 AM CST
- Where
- Williamson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across the county. CoCoRaHS station Fairview 1.9 WNW measured 1.5 of snow, CoCoRaHS station Spring Hill 3.3 ENE measured 0.9 of snow, and CoCoRaHS station Eagleville 3.9 WSW measured 0.6 of snow.
Winter Weather, Maury
- When
- January 28, 5:00 PM CST to January 29, 7:00 AM CST
- Where
- Maury forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across the county. CoCoRaHS station Columbia 6.6 NNE measured 0.6 of snow, and CoCoRaHS station Columbia 1.2 SSW measured 0.5 of snow.
Winter Weather, Bedford
- When
- January 28, 5:00 PM CST to January 29, 7:00 AM CST
- Where
- Bedford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Up to 1/2 inch of snow fell across the county. CoCoRaHS station Petersburg 7.3 N measured 0.5 of snow, and CoCoRaHS station Shelbyville 3.1 ESE measured 0.3 of snow.
Winter Weather, Warren
- When
- January 28, 5:00 PM CST to January 29, 7:00 AM CST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across the county. CoCoRaHS station Mcminnville 8.5 ESE measured 0.8 of snow.
Winter Weather, Grundy
- When
- January 28, 5:00 PM CST to January 29, 7:00 AM CST
- Where
- Grundy forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Up to 1.5 inches of snow fell across the county. CoCoRaHS station Beersheba Springs 2.1 ENE measured 1.5 of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in New York, January 28 to 29, 20224 deaths · 1 injured · 22 events
- Blizzard and Winter Storm in Massachusetts, January 28 to 29, 2022$5,000 · 25 events
- Winter Weather in Virginia, January 28 to 29, 202224 events
- Winter Weather in North Carolina, January 28 to 29, 202223 events
- Winter Weather in Virginia, January 28 to 29, 202221 events
- Blizzard and Winter Storm in New Jersey, January 28 to 29, 202221 events
- Winter Weather in Ohio, January 28, 202215 events
- Winter Weather in Maryland, January 28 to 29, 202213 events
- Winter Storm in Virginia, January 28 to 29, 202213 events
- Winter Storm and Winter Weather in Pennsylvania, January 28 to 29, 202211 events
- Winter Weather in Ohio, January 28 to 29, 202210 events
- Blizzard and Winter Storm in Connecticut, January 28 to 29, 202210 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1006132, 1006133, 1006134, 1006135, 1006136, 1006137, 1006138, 1006139, 1006140.